Texas, 2010Hail and Damaging Winds in Texas, April 26, 2010
April 26, 2010 · NWS HGX · 4 events in 2 counties and zones
Severe thunderstorms developed along a slow southward sagging cold front and generated some hail and wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $32,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed along a slow southward sagging cold front and generated some hail and wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Apr 26, 5:41 PM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 26, 5:41 PM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
641 PM CDT MON APR 26 2010
.AVIATION...
GREATEST CONCERN FOR THIS TAF ISSUANCE IS THE ONGOING CONVECTION
ACROSS CENTRAL TEXAS WHICH MAY AFFECT OUR NORTHERN
SITES...PARTICULARLY CLL...THIS EVENING. FAIRLY CONFIDENT THAT
THUNDERSTORMS SHOULD START TO WEAKEN SHORTLY AS DAYTIME HEATING IS
LOST AND STORMS MOVE INTO SLIGHTLY LESS FAVORABLE ENVIRONMENT OVER
SOUTHEAST TEXAS. AT THIS TIME IT DOES NOT APPEAR THAT THIS
ACTIVITY WILL AFFECT THE METRO TAF SITES.
FRONTAL BOUNDARY OVER CENTRAL TEXAS WILL MOVE INTO THE REGION LATE
THIS EVENING AND REACH THE HOUSTON AREA AROUND MIDNIGHT TONIGHT.
NORTHERLY FLOW WILL PERSIST IN THE WAKE OF THE FRONT THROUGH THE
REST OF THE TAF PERIOD WITH A FEW SCATTERED CLOUDS POSSIBLE
THROUGH MID MORNING TUESDAY. 38
&&
.PREV DISCUSSION... /ISSUED 311 PM CDT MON APR 26 2010/
DISCUSSION...
A SHORTWAVE TROUGH ALOFT WILL PUSH ACROSS THE SOUTHERN PLAINS AS A
COLD FRONT MOVES ACROSS SE TX TONIGHT. HIGH PRESSURE AT THE
SURFACE AND AN UPPER LEVEL RIDGE WILL THEN MOVE OVER THE AREA
THROUGH THE MID WEEK PERIOD. A STRONG UPPER LEVEL STORM SYSTEM
OVER THE ROCKIES WILL THEN MOVE INTO THE PLAINS DURING THE LATTER
HALF OF THE WEEK AND EARLY NEXT WEEK.
THE COLD FRONT DROPPING SOUTHWARD WILL BRING A SLIGHT CHANCE OF
RAIN OVER THE NORTHERN COUNTIES TONIGHT. THE MODEL SOUNDINGS
INDICATE THAT THERE IS A SLIGHT CHANCE FOR A STRONG STORM.
OTHERWISE...THE MODELS INDICATE THE NEXT CHANCE OF RAIN WILL BE
LATE THURSDAY WHEN ONSHORE WINDS WILL BRING GOOD WARM AIR AND
MOISTURE ADVECTION TO SE TX. FORECAST MODEL SOUNDINGS INDICATE A
DECENT CAP WILL BE IN PLACE OVERHEAD. HOWEVER...GIVEN THE STRENGTH
OF THE MOISTURE ADVECTION COULD NOT RULE OUT AT LEAST A SLIGHT
CHANCE FOR SHOWERS. COULD NOT RULE OUT THUNDER ON FRIDAY GIVEN THE
INSTABILITY FORECASTED.
40
AVIATION...
COLD FRONT ACROSS NORTH TX WILL PUSH SLOWLY ACROSS SE TX THIS
EVENING. GFS BUFR SOUNDINGS SUPPORT THE POTENTIAL FOR ISOLATED
HIGH-BASED STRONG CONVECTION TO DEVELOP NEAR THE FRONT MAINLY NORTH
OF KCXO. THE PRIMARY TIME FRAME FOR CONVECTIVE DEVELOPMENT IS
EXPECTED TO BE 00-04Z. SINCE COVERAGE IS EXPECTED TO REMAIN VERY
ISOLATED HAVE PLACED ONLY CBS IN THE KCLL...KUTS...KCXO TAFS. LEFT
CBS OUT FURTHER SOUTH WHERE CONFIDENCE IS LOWER. OTHERWISE...VFR
CONDITIONS EXPECTED THROUGH THE FORECAST PERIOD. SOUTHWEST WINDS
AROUND 10 KTS WILL BECOME MORE SOUTHERLY LATE AFTN IN HOUSTON
TERMINALS AS A WEAK SEABREEZE PUSHES INLAND. WINDS WILL SHIFT TO
THE NORTH 06-09Z WITH PASSAGE OF FRONT. SCATTERED HIGH-BASED CU
WILL DEVELOP OVERNIGHT AND TUESDAY. 35
MARINE...
A WEAK COLD FRONT ACROSS NORTH TX WILL PUSH ACROSS THE BAYS AND
COASTAL WATERS LATE TONIGHT. WINDS WILL SHIFT TO THE NORTH AFTER
THE FROPA. WILL HAVE A BRIEF SCEC FOR THE 00-60 NM WATERS FROM
09-18Z TUESDAY WHEN WINDS OF 15-20 KTS ARE EXPECTED. ONSHORE FLOW
WILL QUICKLY RETURN TUE NIGHT/WEDNESDAY AS THE SFC HIGH MOVES OFF
TO THE EAST. THE PRESSURE GRADIENT WILL TIGHTEN THURSDAY/FRIDAY AS
SFC LOW PRESSURE DEVELOPS ALONG THE LEE OF THE ROCKIES. THIS WILL
RESULT IN AN INCREASE IN WIND SPEEDS TO 15-25 KTS THIS PERIOD. THE
LONG FETCH OF SOUTHEAST WINDS WILL RESULT IN HIGH SWELLS OF 7 TO
11 FEET. SCA CONDITIONS EXPECTED OVER THE 00-60 NM WATERS AND SCEC
CONDITIONS OVER THE BAYS BEGINNING THURSDAY MORNING. LITTLE
IMPROVEMENT EXPECTED OVER THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 55 77 52 82 62 / 20 10 10 10 10
HOUSTON (IAH) 55 79 51 81 62 / 10 10 10 10 10
GALVESTON (GLS) 63 77 61 75 68 / 10 10 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION FROM 4 AM CDT TUESDAY
THROUGH TUESDAY AFTERNOON FOR THE FOLLOWING ZONES: WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM.
&&
DISCUSSION...37
AVIATION/MARINE...38Hazardous weather outlook, Apr 26, 3:08 PM CST, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
408 PM CDT MON APR 26 2010
TXZ163-164-176>179-195>200-210>214-226-227-235>238-272115-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
408 PM CDT MON APR 26 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TONIGHT
A COLD FRONT DROPPING INTO THE REGION LATE THIS AFTERNOON AND
EVENING WILL COLLIDE WITH A WARM AND UNSTABLE ATMOSPHERE AND COULD
PRODUCE ISOLATED SEVERE THUNDERSTORMS MAINLY BETWEEN THE HOURS OF
5 PM AND MIDNIGHT FOR AREAS TO THE NORTH OF BELLVILLE TO
HUNTSVILLE TO GROVETON LINE. DAMAGING WINDS AND POSSIBLY LARGE
HAIL WOULD BE THE PRIMARY SEVERE WEATHER THREATS. RAINFALL
ACCUMULATIONS OF UP TO ONE INCH MAY BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
INCREASINGLY HUMID AFTERNOONS WILL COMBINE WITH ABOVE AVERAGE
TEMPERATURES FOR THE LATTER PORTIONS OF THE WEEK TO YIELD HEAT
INDICES OF 88 TO 95 DEGREES.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEED FOR AREAS NORTH OF A BELLVILLE TO
GROVETON LINE LATE THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Apr 26, 5:56 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
656 PM CDT MON APR 26 2010
TXZ195-270045-
BURLESON-
656 PM CDT MON APR 26 2010
...SIGNIFICANT WEATHER ADVISORY...
AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 25 MILES NORTHWEST OF CALDWELL...MOVING SOUTHEAST
AT 30 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER...WINDS UP TO 50 MPH...ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...CHRIESMAN AND CALDWELL.
GUSTY WINDS MAY CAUSE SMALL TREE BRANCHES TO BE BROKEN...AND
UNSECURED OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE
OR NON-CONVERTIBLE AUTOMOBILE UNTIL THIS STORM HAS PASSED.
LAT...LON 3074 9664 3073 9659 3071 9657 3064 9659
3063 9648 3058 9644 3059 9642 3055 9641
3030 9666 3036 9677 3040 9680 3047 9691
3052 9691 3057 9697
TIME...MOT...LOC 2356Z 296DEG 27KT 3067 9704Special weather statement, Apr 26, 6:26 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
726 PM CDT MON APR 26 2010
TXZ176-196-270115-
BRAZOS-MADISON-
726 PM CDT MON APR 26 2010
...SIGNIFICANT WEATHER ADVISORY...
AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 22 MILES WEST OF MADISONVILLE...MOVING EAST AT 40
MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...NORTH ZULCH...
NORMANGEE...MIDWAY AND MADISONVILLE.
GUSTY WINDS MAY CAUSE SMALL TREE BRANCHES TO BE BROKEN...AND
UNSECURED OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE
OR NON-CONVERTABLE AUTOMOBILE UNTIL THIS STORM HAS PASSED.
LAT...LON 3110 9576 3108 9572 3100 9568 3087 9595
3085 9615 3093 9632 3095 9631 3098 9626
3100 9618 3108 9606 3108 9603 3110 9599
3111 9583
TIME...MOT...LOC 0026Z 277DEG 34KT 3106 9618Hail, Burleson
- When
- April 26, 6:45 PM CST
- Where
- Burleson County, 3.06 mi WNW of Caldwell Muni Arpt
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 30.530, -96.750
A severe thunderstorm produced golf ball sized hail.
Thunderstorm Wind, Burleson
- When
- April 26, 7:10 PM CST
- Where
- Burleson County, 0.69 mi N of Caldwell Muni Arpt
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 30.530, -96.700
A severe thunderstorm downed numerous trees and power lines across the county.
Hail, Washington
- When
- April 26, 7:15 PM CST
- Where
- Washington County, 0.69 mi S of Long Pt
- Measured
- 1 in hail
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.220, -96.520
A severe thunderstorm produced quarter sized hail.
Thunderstorm Wind, Washington
- When
- April 26, 8:23 PM CST
- Where
- Washington County, 0.69 mi S of Brenham
- Measured
- 58 kt (67 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 30.160, -96.400
The wind gust was measured by the Brenham ASOS.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, April 26, 20102 injured · $60,000 · 56 kt wind · 7 events
- High Surf in Hawaii, April 26 to 27, 201014 events
- Tornado and Damaging Winds in Florida, April 26, 2010$17,000 · EF0 · 3 events
- Damaging Winds and Lightning Strike in Florida, April 26, 20101 injured · $2,000 · 52 kt wind · 5 events
- Hail and Damaging Winds in Virginia, April 26, 2010$6,000 · 1.75 in hail · 10 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, April 26, 201067 kt wind · 8 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 26, 20106 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, April 26, 20105 events
- Marine Thunderstorm Winds and Waterspout in North Atlantic Coastal Waters, April 26, 20104 events
- Hail in Virginia, April 26, 20101 in hail · 2 events
- Damaging Wind in Florida, April 26, 201050 kt wind · 1 event
- Hail in Maryland, April 26, 20101 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 218087, 218089, 218088, 218090.